## **Supreme Court Board of Certified Court Reporters**

Arizona State Courts Building 1501 West Washington, Phoenix, AZ 85007 Conference Room CLD1 12:00 p.m. - 12:30 p.m.

# May 9, 2005 Approved Minutes

Members Present:
Judge Lawrence Winthrop
Patricia Seguin

AOC Staff Present: Rhonda Simmons Jeff Yocum Members Absent: Hon. Jan Kearney Jennifer Stadler

#### **Members Present by Phone:**

James Bouley William Druke Jean Lea Sandra Markham Kathleen Montalyo

#### Call to Order

The meeting was called to order by Judge Lawrence Winthrop at 12:02 p.m.

### **Recommendations and Board Action**

Applicants for Initial Certification

A **motion** was made by Judge William Druke and seconded by Judge Lawrence Winthrop to grant Kathryn A. Lorenz and Vivian R. Weiss Provisional Standard Certification, pending results of the fingerprint background check. Motion passed. **BCCR-05-045** 

A **motion** was made by Jean Lea and seconded by Kathleen Montalvo to grant Heather L. Bradfield Standard Certification, as results of the fingerprint background check came back clear. Motion passed. **BCCR-05-046** 

### **Continuing Education Issues**

Consideration of requests for continuing education credit

### Request 1

Rhonda Simmons informed the Board Kristen Wunsch is requesting the ASU Downtown Lunchtime Seminar entitled "Pin-Point Positive" be preapproved for 1 continuing

education credit. Rhonda Simmons informed the Board Ms. Wunsch stated in her summary of the class "looked at the human response to stress; self-massage techniques, how to activate natural healing chemicals to relieve headaches, neck, shoulder, back and hand pain. The techniques learned can be used everyday to relieve a court reporter from stress inherent with the job, to relieve pain caused by stress both physically (repetitive motions) and emotionally. Speaker has done much research with repetitive motion injuries and uses her methods to relieve pain caused by it."

Rhonda Simmons informed the Board Ms. Wunsch provided a flyer outlining the class and gives information about the instructor's qualifications. Reporter also provided handouts received during the class.

Rhonda Simmons recommended the Board preapprove this seminar for one continuing education credit pursuant to D(2) of the Continuing Education Policy.

A **motion** was made by Judge William Druke and seconded by Judge Lawrence Winthrop to grant one hour of continuing education credit for the ASU Downtown Lunchtime Seminar entitled "Pin-Point Positive." Motion passed. **BCCR-05-047** 

#### Request 2

Rhonda Simmons informed the Board Kathleen O'Donnell is requesting the ASU Downtown Lunchtime Seminar entitled "How to be Ageless: Growing Better, Not Just Older" be preapproved for 1 continuing education credit. Rhonda Simmons informed the Board Kathleen stated in her summary of the class, "This class will provide a perspective on professional and personal development to help with interaction with people, a must for a court reporter who constantly interacts with attorney, office management, etc."

Rhonda Simmons informed the Board Ms. O'Donnell provided a flyer outlining the class and gives information about the instructor's qualifications.

Rhonda Simmons recommended the Board preapprove this seminar for one continuing education credit pursuant to D(2) of the Continuing Education Policy.

A **motion** was made by Judge William Druke and seconded by Judge Lawrence Winthrop to grant one hour of continuing education credit for the ASU Downtown Lunchtime Seminar entitled "How to be Ageless: Growing Better, Not Just Older." Motion passed. **BCCR-05-048** 

### Request 3

Rhonda Simmons informed the Board Teri Veres is requesting continuing education credit for a conference entitled "Boot Camp for Broadcast Captioning" to be held in Canton Ohio on May 19-21. Ms. Veres is requesting the Board find the class directly

related to reporter and preapprove it for all <u>ten</u> continuing education credits. The total conference hours are 20.25. Teri states in her summary of the class "3-day realtime writing for broadcast captioning relates directly to reporting television shows."

The session titles are as follows:

Realtime Accelerator	5/19/05	9:15 – 12:00	(2.75 hours)
Realtime Writing	5/19/05	1:00 - 5:00	(4 hours)
Basics of Captioning	5/20/05	9:30 - 12:00	(2.5 hours)
Intro to Shopping Format	5/20/05	1:00 - 5:00	(4 hours)
Intro to National News Format	5/21/05	9:00 - 10:30	(1.5 hours)
Intro to Formatting and Style	5/21/05	10:30 - 12:00	(1.5 hours)
Intro to Music Notes	5/21/05	1:00 - 2:30	(1.5 hours)
Intro to Equipment	5/21/05	2:30 - 5:00	(2.5 hours)

Staff requested Ms. Veres provide information regarding the content of each session to which the reporter stated she didn't have any at this time.

The board agreed to table this request until such time as the reporter provides information regarding the content of each session. The Board will revisit the request at that time.

## Adjournment

A **motion** was made by Judge Lawrence Winthrop, and seconded by Jean Lea, to adjourn. Motion passed. **BCCR-05-049** 

The meeting of the Board of Certified Court Reporters adjourned at 12:12 p.m.